I have very strange symptoms of anxiety, Does anyone else get these symptoms too?
Ok so i am very new to this, but when i saw this group i knew i had to share my odd story. I have had anxiety as far back as i can remember, I am 19 right now and a college student. when i was younger i was afraid of everything and i would get severe stomach aches all the time. The thing was is the pain wasn't really pain it was a terrible feeling i don't know how to describe it. i had this until junior year in high school. i know now that what i was probably doing was that i was channeling my anxiety into my stomach; basically pushing down. After applying for college everything changed its like a switch was turned and everything snapped. I couldn't deal with anything anymore and i was so sick, i stopped eating because i was nauseous 24 hours a day and i was having panic attacks that were even more nauseating. I honestly felt like i was dying. The doctors didn't know what was wrong ether because all the tests would come back negative for disorders affiliated with that. After 3 months of this constant agony and after losing 30 pounds because of it i got accepted into the college and everything stopped. and i was happy and content for a while. Until it came back and this time it was a horrible pain in my chest that also prevented me from eating, every time i swallowed food and it would get down to the last part of my esophagus, pain would radiate down through my chest. again the doctors were stumped, then one morning i woke up and it was gone like it had never been there in the first place. i have had all sorts of weird symptoms but i can't think of all of them right now probably because they never lasted more than 2 weeks.(other than nausea) It just felt like is manifesting itself in different places around my body like it couldn't just stay in one place. Then the nausea came back and did not leave. Eventually i got medication to help, as of right now i am extremely nauseated and tired all the time no matter how much i sleep. I don't like to depend on my meds so i have self coping methods of my own to calm myself down which mostly just consists of me distracting myself some how until i feel back to normal. I also tried teas and natural herbs in caplets to help. It honestly feels like a constant battle for control over my own mind and body, some times i have the mental strength to fight it off and other times i don't so i take my Xanex and the usually calms me back down. In one week i will be leaving for Hong Kong to study and i have never felt so stressed and sick. I have no appetite what so ever and i can barely get out of bed, i have no motivation for anything i can't even turn on the TV because of it, all i want to do is just lay there. Xanex makes me calm but thats about it i still feel groggy all the time and dizzy where i have to hold on to the walls when i walk. I wish i could just some how channel it again to where i have some control like when i was younger ...it was at least a bit more manageable. Has anyone else had similar symptoms ?
You are not alone! I have had dibilitating anxiety since childhood when I developed an ulcer at age twelve. I am 44 years old now. Your symptoms are normal..they are how your body is physically responding to your anxiety...I have had those symptoms too. Your okay. I've tried different techniques like relaxation, deep breathing, meditating and herbal remedies. For me, I have to be on an SSRI to control my symptoms. Your medication is a benzodiazepine and you typically need more and more to control the anxiety. An SSRI is an anti-depressant but many are designed to also treat anxiety. I am on Cipralex but I live in Canada. In the US it is called Lexapro. SSRI's increase the seretoin in your brain. Do not take Paxil, Effexor or Prozac....they are extremely difficult to get off of. You want to stick with the newest class of SSRI's. Consider talking to your doctor and with the right one and dose you can achieve constant symptom relief. Your current medication can be used for breakthrough episodes, but if you go off it..you must be weaned slowly and supervised by your doctor. You might want to consider a referral to a psychiatrist as they are much more knowledgeable than a regular family doctor when it comes to mental health medications. But I don't know how it works in the US..in Canada our health care system covers seeing a psychiatrist. Good Luck and keep me posted.October 28, 2011 - 4:25pm